Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2013, 4:25 PM MDT for Sheridan County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 4:25 PM MDT (22:25 UTC)
- Expired
- Jul 23, 2013, 5:00 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:50 PM MDT | HAIL 2 | 10 N Hay Springs, NE | |
| Jul 23, 5:10 PM MDT | HAIL 1.5 | 24 W Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS53 KLBF 232225
SVRLBF
NEC161-232300-
/O.NEW.KLBF.SV.W.0264.130723T2225Z-130723T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM MDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 500 PM MDT
* AT 423 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHWEST OF PINE RIDGE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF BEAVER
CREEK ROAD AND WHITE CLAY CREEK ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10270 4275 10248 4268 10278 4278 10278
4279 10280 4300 10280 4301 10279
TIME...MOT...LOC 2225Z 331DEG 20KT 4293 10280
HAIL...1.50IN
WIND...60MPH
$$
MARTIN2 follow-up statements
511
WWUS53 KLBF 232233
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT TUE JUL 23 2013
NEC161-232300-
/O.CON.KLBF.SV.W.0264.000000T0000Z-130723T2300Z/
SHERIDAN NE-
433 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 500 PM MDT...
AT 431 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF PINE RIDGE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF BEAVER
CREEK ROAD AND WHITE CLAY CREEK ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10270 4275 10248 4268 10278 4278 10278
4279 10280 4300 10280 4301 10279
TIME...MOT...LOC 2233Z 331DEG 20KT 4289 10277
HAIL...1.75IN
WIND...60MPH
$$
MARTIN686
WWUS53 KLBF 232245
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT TUE JUL 23 2013
NEC161-232300-
/O.CON.KLBF.SV.W.0264.000000T0000Z-130723T2300Z/
SHERIDAN NE-
445 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 500 PM MDT...
AT 440 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF HAY SPRINGS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF BEAVER
CREEK ROAD AND WHITE CLAY CREEK ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4292 10279 4296 10266 4275 10248 4268 10278
4278 10278 4279 10280 4300 10280
TIME...MOT...LOC 2245Z 339DEG 24KT 4283 10277
HAIL...1.75IN
WIND...60MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:46 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 23, 2:46 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE JUL 23 2013 .SYNOPSIS... ISSUED AT 324 PM CDT TUE JUL 23 2013 CURRENT SYNOPTIC PATTERN IS MARKED BY UPPER LEVEL RIDGING OVER THE PACIFIC NORTHWEST AND BROAD NORTHWEST FLOW OVER THE HIGH PLAINS WITH A SERIES OF WEAK PV ANOMALIES EMBEDDED IN THE FLOW...LEADING INTO A TROUGH IN THE EASTERN CONUS. A WEAK SFC TROUGH WAS LOCATED JUST WEST OF THE CWA THROUGH THE NEBRASKA PANHANDLE INTO WESTERN SOUTH DAKOTA. AS OF 20Z THUNDERSTORM ACTIVITY WAS BEGINNING TO DEVELOP IN THE VICINITY OF THE BLACK HILLS AS AFTERNOON HEATING HAS LEAD TO SFC BASED INSTABILITY AOA 2000 J/KG IN A FAVORABLE AREA FOR TERRAIN INDUCED CONVECTION. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 MAIN FORECAST CHALLENGE IN THE SHORT TERM CENTERS ON THUNDERSTORM CHANCES FOR TONIGHT IN THE WESTERN PORTIONS OF THE CWA. THE HRRR APPEARS TO HAVE THE BEST HANDLE ON THUNDERSTORM EVOLUTION AT THIS POINT...SHOWING AN ISOLATED THUNDERSTORM OR TWO DEVELOPING ALONG THE BLACK HILLS AND TRACKING SOUTHEAST INTO THE NORTHWEST ZONES OF OUR CWA THIS EVENING. STORMS WILL HAVE POTENTIAL TO BE SEVERE GIVEN SFC DEWPOINTS IN THE MID TO UPPER 50S UNDERNEATH DEEP LATER SHEAR IN EXCESS OF 40 KTS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERN. THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS A HIGH PRESSURE BACKS INTO THE AREA...WITH THE LLJ SETTING UP WELL TO OUR SOUTH. THE WEATHER SHOULD THEN REMAIN QUIET UNTIL LATE TOMORROW AFTERNOON WHEN THUNDERSTORM CHANCES WILL RETURN TO OUR WESTERN ZONES. SOUTHEASTERLY FLOW WILL BRING MOISTURE BACK INTO THE AREA WITH INITIAL STORM DEVELOPMENT MOST LIKELY TO OCCUR IN THE VICINITY OF A DEEPENING LEE SIDE SFC TROUGH WEST OF THE CWA. THE BEST CHANCE FOR STORMS WILL MOST LIKELY BE AFTER 00Z THURSDAY AFTER STORMS DEVELOP AND MOVE TO THE SOUTHEAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 AN UNSETTLED PATTERN EXPECTED THROUGHOUT THE PERIOD...AS THE AREA REMAINS ON THE NORTHERN SIDE OF SOUTHERN PLAINS UPPER LEVEL RIDGE.SEVERAL DISTURBANCES WILL ROTATE EAST SOUTHEAST ACROSS THE AREA WITHIN THE FLOW...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR RAIN STILL APPEARS TO BE ON THURSDAY...WHEN THE RATHER DEFINED UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS THE AREA. WILL CONTINUE TO HOLD POPS IN THE 40 PERCENT RANGE...AS MODELS CONTINUE TO FLIP FLOP A BIT WITH WHERE THE MORE CONCENTRATED RAIN WILL FALL. IT WOULD APPEAR THAT KANSAS MAY END UP SEEING THE HEAVIER PRECIPITATION TOTALS. AS WE HEAD INTO THE WEEKEND...A CYCLONE WILL DEVELOP ACROSS SOUTHERN CANADA TO THE NORTH OF THE GREAT LAKES. THIS SHOULD SHOULD DRIVE A COLD FRONT SOUTH INTO THE AREA...WITH COOLER CONDITIONS AND SOMEWHAT DRIER AS WELL. THERE STILL MAY BE A FEW STORMS CLOSER TO THE HIGHER TERRAIN ACROSS WESTERN NEBRASKA...BUT CENTRAL INTO EASTERN NEBRASKA IS LOOKING MOSTLY DRY. IT WILL BE PLEASANT TEMPERATURE WISE...AS SOME CANADIAN AIR MAKES IT INTO THE AREA. HIGHS IN THE UPPER 70S TO MID 80S LOOK REASONABLE...WITH THE WARMEST READINGS IN THE WEST. HEIGHTS RISE SLIGHTLY EARLY NEXT WEEK...WITH HIGHS WARMING A FEW DEGREES BACK INTO THE 80S FOR EVERYONE. RAIN CHANCES...ALBEIT SLIGHT AT THIS POINT...WILL CONTINUE AS THE UPPER LEVEL PATTERN OVERALL REMAINS UNCHANGED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1231 PM CDT TUE JUL 23 2013 VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN THROUGH THE CURRENT TAF PERIOD. A FEW ISOLATED STORMS ARE POSSIBLE WITHIN AND NEAR THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING...HOWEVER THE CHANCE THAT ANY THUNDERSTORM ACTIVITY WOULD REACH EITHER TERMINAL TONIGHT IS LOW. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...TAYLOR AVIATION...MARTIN
Hazardous weather outlook, Jul 23, 2:25 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUL 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUL 23 2013 /225 PM MDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING IN WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 83. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG WINDS BEFORE DIMINISHING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY THROUGH THE NEXT WEEK...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MARTIN
In the hours before
Local storm report, Jul 23, 10:41 AM MDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1141 AM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 S HAY SPRINGS 42.60N 102.69W
07/20/2013 E1.00 INCH SHERIDAN NE FIRE DEPT/RESCUE
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jul 23, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.